MAUDE Adverse Event Report: BARD ACCESS SYSTEMS BARD TRI-FUNNEL REPLACEMENT GASTROSTOMY TUBE, 20F; FEEDING DEVICE

BARD ACCESS SYSTEMS BARD TRI-FUNNEL REPLACEMENT GASTROSTOMY TUBE, 20F; FEEDING DEVICE
Model Number 000720
Medical Device Problem Codes Fluid/Blood Leak (1250); Device Dislodged or Dislocated (2923); Material Deformation (2976)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 07/06/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
As the lot number for the device was not provided, a review of the device history records could not be performed.The device has been returned to the manufacturer for evaluation.The investigation of the reported event is currently underway.
 
Event or Problem Description
It was reported that approximately seven days post feeding tube placement, the balloon allegedly shrank.It was further reported that the catheter dislodged and fell out of the patient.There was no reported patient injury.
 
Event or Problem Description
 
Additional Manufacturer Narrative
H10: manufacturing review:a lot history review, a device history record review and complete manufacturing review could not be conducted for the investigation as the lot number is unknown.Investigation summary: one tri-funnel replacement gastrostomy tube 20f was returned for evaluation.Gross visual, microscopic visual and functional evaluations were performed.Gross visual, microscopic visual and functional evaluations were performed.Therefore, the investigation is confirmed for fluid leak, material deformation, failure to inflate, balloon shrank and dislodgement issue as the balloon was inflated with approximately 20ml of water and failed to inflate.The water did not inflate the balloon and immediately exited the distal end of the device upon infusion.No splits or external ruptures were observed throughout the catheter.Also, material deformation was observed on the balloon.A definitive root cause could not be determined based upon available information.Labeling review:a review of product labeling documentation (e.G.Procedural instructions, indications, warnings, precautions, cautions, possible complications, contraindications, nursing guide, and unit label) did not find any product labeling inadequacy.H10: g4,h6(device: 1310).H11: h6(result and conclusion).H11:section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.

Brand Name
BARD TRI-FUNNEL REPLACEMENT GASTROSTOMY TUBE, 20F
Common Device Name
FEEDING DEVICE
Manufacturer (Section D)
BARD ACCESS SYSTEMS
605 n. 5600 w.
salt lake city UT 84116
MDR Report Key10383458
Report Number3006260740-2020-02866
Device Sequence Number11193912
Product Code KNT
UDI-Device Identifier00801741037153
UDI-Public(01)00801741037153
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K063118
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/17/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number000720
Device Catalogue Number000720
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/04/2020
Initial Date Received by Manufacturer 07/17/2020
Supplement Date Received by Manufacturer02/16/2021
Initial Report FDA Received Date08/10/2020
Supplement Report FDA Received Date02/17/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1